- Atrial fibrillation, ventricular rate 80/min
- Normal axis
- Normal QRS complexes
- Downward-sloping ST segment depression in leads V4–V6, I, II and aVF
- Biphasic T waves (down-up) in the same leads
- Prominent U waves in leads V2–V3
The ECG shows atrial fibrillation with a controlled ventricular rate. There is nothing on the ECG to suggest a cause for the arrhythmia or the patient’s heart failure. The ‘reversed tick’ ST segment depression suggests that she is being treated with digoxin.
The ECG does not suggest digoxin toxicity, but nevertheless this is the most likely cause of her nausea. The U waves may be normal, but raise the possibility of hypokalaemia.
What to do next?
Digoxin therapy should be temporarily discontinued, and her plasma potassium and digoxin levels should be checked.
- READ MORE about ECG Interpretation: All you need to know
- MORE Similar Cases: Atrial Fibrillation with Digoxin Effect